Algebraic & Geometric Topology

Stability results for Houghton groups

Peter Patzt and Xiaolei Wu

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove homological stability for a twisted version of the Houghton groups and their multidimensional analogues. Based on this, we can describe the homology of the Houghton groups and that of their multidimensional analogues over constant noetherian coefficients as an essentially finitely generated FI–module.

Article information

Algebr. Geom. Topol., Volume 16, Number 4 (2016), 2365-2377.

First available in Project Euclid: 28 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 18D10: Monoidal categories (= multiplicative categories), symmetric monoidal categories, braided categories [See also 19D23] 20J06: Cohomology of groups 55U05: Abstract complexes

homology stability representation stability Houghton groups


Patzt, Peter; Wu, Xiaolei. Stability results for Houghton groups. Algebr. Geom. Topol. 16 (2016), no. 4, 2365--2377. doi:10.2140/agt.2016.16.2365.

Export citation


  • R Bieri, H Sach, Groups of piecewise isometric permutations of lattice points, preprint (2016)
  • K,S Brown, Cohomology of groups, Graduate Texts in Mathematics 87, Springer, New York (1982)
  • K,S Brown, Finiteness properties of groups, from: “Proceedings of the Northwestern conference on cohomology of groups”, J. Pure Appl. Algebra 44 (1987) 45–75
  • J Burillo, S Cleary, A Martino, C,E Röver, Commensurations and metric properties of Houghton's groups, preprint (2014)
  • T Church, J,S Ellenberg, B Farb, FI-modules and stability for representations of symmetric groups, Duke Math. J. 164 (2015) 1833–1910
  • T Church, J,S Ellenberg, B Farb, R Nagpal, FI-modules over Noetherian rings, Geom. Topol. 18 (2014) 2951–2984
  • A Hatcher, N Wahl, Stabilization for mapping class groups of $3$–manifolds, Duke Math. J. 155 (2010) 205–269
  • C,H Houghton, The first cohomology of a group with permutation module coefficients, Arch. Math. $($Basel$)$ 31 (1978/79) 254–258
  • A Putman, S,V Sam, Representation stability and finite linear groups, preprint (2014)
  • N Wahl, O Randal-Williams, Homological stability for automorphism groups, preprint (2015)